Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 259, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Oct 24, 2021, 8:29 PM CDT for Boone County, Marion County, Arkansas. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 24, 2021, 8:29 PM CDT (01:29 UTC)
- Expired
- Oct 24, 2021, 8:59 PM CDT
- In force
- 30 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Boone County, AR, Marion County, AR
The radar
The Springfield radar (KSGF), 94 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 24, 8:31 PM CDT | HAIL 1 | Omaha, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 24, 3:47 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1534 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 12.3
The text
As transmitted.
937
WUUS54 KLZK 250129
SVRLZK
ARC009-089-250215-
/O.NEW.KLZK.SV.W.0259.211025T0129Z-211025T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
829 PM CDT Sun Oct 24 2021
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Northwestern Marion County in north central Arkansas...
Northern Boone County in north central Arkansas...
* Until 915 PM CDT.
* At 829 PM CDT, a severe thunderstorm was located near Omaha, or 12
miles southeast of Branson, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Diamond City... Lead Hill...
Omaha... Crumpler Subdivision...
New Hope in Boone County... Peel...
Bull Shoals Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for north central
Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1100 PM CDT for north central
Arkansas.
&&
LAT...LON 3650 9277 3638 9275 3644 9326 3650 9327
TIME...MOT...LOC 0129Z 275DEG 29KT 3648 9312
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DTC3 follow-up statements
779
WWUS54 KLZK 250137
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
837 PM CDT Sun Oct 24 2021
ARC009-089-250215-
/O.CON.KLZK.SV.W.0259.000000T0000Z-211025T0215Z/
Marion AR-Boone AR-
837 PM CDT Sun Oct 24 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHWESTERN MARION AND NORTHEASTERN BOONE COUNTIES...
At 837 PM CDT, a severe thunderstorm was located near Self, or 15
miles south of Forsyth, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Diamond City... Lead Hill...
Crumpler Subdivision... South Lead Hill...
Peel... Bull Shoals Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for north central
Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 9277 3638 9275 3642 9312 3650 9314
TIME...MOT...LOC 0137Z 275DEG 29KT 3647 9304
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DTC755
WWUS54 KLZK 250153
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
853 PM CDT Sun Oct 24 2021
ARC009-089-250215-
/O.CON.KLZK.SV.W.0259.000000T0000Z-211025T0215Z/
Marion AR-Boone AR-
853 PM CDT Sun Oct 24 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHWESTERN MARION AND NORTHEASTERN BOONE COUNTIES...
At 853 PM CDT, a severe thunderstorm was located near Diamond City,
or 13 miles northwest of Bull Shoals, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Diamond City... Lead Hill...
South Lead Hill... Peel...
Bull Shoals Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for north central
Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3640 9294 3650 9293 3650 9277 3638 9275
TIME...MOT...LOC 0153Z 273DEG 33KT 3647 9280
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DTC581
WWUS54 KLZK 250159
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
859 PM CDT Sun Oct 24 2021
ARC009-089-250209-
/O.CAN.KLZK.SV.W.0259.000000T0000Z-211025T0215Z/
Marion AR-Boone AR-
859 PM CDT Sun Oct 24 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MARION AND
NORTHEASTERN BOONE COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However some hail, gusty
winds and heavy rain are still possible with other thunderstorms in
the area.
A Tornado Watch remains in effect until 1100 PM CDT for north central
Arkansas.
LAT...LON 3640 9294 3650 9293 3650 9277 3638 9275
TIME...MOT...LOC 0158Z 275DEG 29KT 3647 9275
$$
DTCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 5:56 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Oct 24, 5:56 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 556 PM CDT Sun Oct 24 2021 .AVIATION... Updated for 00Z terminals... Expect sct to nmrs shra/ts tonight along and ahead of a frontal boundary which will move through the state during the overnight hours. Ahead of the front and with/ahead of the storms, expect temporary mvfr or lower restrictions and gusty and erratic thunderstorm winds. Otherwise, expect decreasing clouds and winds after the fropa, with vfr conds becoming prevalent by the 15-18Z time frame Monday, if not sooner. && .PREV DISCUSSION...(ISSUED 244 PM CDT Sun Oct 24 2021) SHORT TERM...Tonight Through Tuesday A strong upper low continues near the Great Lakes with a short wave moving through the Plains. This short wave will affect Arkansas tonight and a ridge will develop over the Rockies. The upper ridge will translate to the Mississippii River for Tuesday. A cold front in central Oklahoma will continue to move east this evening and overnight with severe thunderstorms possible. With the surface low near Kansas City, the higher instability will be in north Arkansas. Dew points are currently in the low 60s to near 70 degrees. Gustyy southwest winds will continue to bring moisture into the state. Expect showers and thunderstorms to develop ahead of the front and eventually become a line of storms. Damaging winds, large hail and an isolated tornado will be possible. High pressure and drier air will bring clear skies for Monday with a breezy northwest wind. Moisture starts to return Tuesday afternoon with more clouds. Lows tonight will be in the mid 40s to mid 60s, and low 40s to mid 50s Monday night. Highs Monday and Tuesday will be in the mid 60s to lower 80s. LONG TERM...Tuesday Night Through Sunday To begin the period, high pressure will be present over the state pushing off to our east as the next low pressure system moves into the Central Plains, then the CWA. This next system looks to move in Tuesday evening into Wednesday moving out of the area sometime Thursday night. Right now, there is some uncertainty on timing with the low as the Euro is slightly slower, tracks it a little farther south and closes the low off sooner than the GFS. These differences should get resolved over the next couple of days once the low becomes more defined out west. What we know right now...there appears to be some threat for severe, primarily during the afternoon hours. Exact impacts are still uncertain as timing and location are major factors in severe weather impacts. We will continue to monitor this system and will provide updates as needed. Overall, temperatures are forecasted to return to normal, even slightly below average through the long term period. Ahead of the system coming in Tuesday and Wednesday, temperatures might moderate some just because of southery flow and higher dewpoints. Once that system clears the area on Thursday, fall like temperatures will return with dewpoints expected to lower into the 40s and breezy conditions making it feel cooler. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...57
Hazardous weather outlook, Oct 24, 5:00 AM CDT, 15 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 500 AM CDT Sun Oct 24 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-251100- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 500 AM CDT Sun Oct 24 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Breezy southerly winds will be noted today ahead of an incoming cold front arriving from the Plains. As the front approaches Arkansas, thunderstorms are expected to develop. Scattered thunderstorms will pop up in northwest and north central sections of the state by late this afternoon. Over time, a line of storms will evolve, with the line sweeping into the central counties by midnight. Storms should weaken during the wee hours of Monday as they head toward the Louisiana border. Severe weather appears likely in the northern half of the state. A fast storm movement increases the risk of strong to damaging winds, and this is the main concern. Winds will also turn with height, and this suggests that isolated tornadoes may occur. As storms initiate toward the beginning of the event, they may produce quarter size hail or larger. .DAYS TWO THROUGH SEVEN...Monday Through Saturday The threat for severe weather will decrease Monday as the aforementioned front moves south of the state. However, another round of showers and thunderstorms is possible by the middle of the week. At this time, while some severe weather may materialize on Wednesday, it appears that severe storms are most likely along the central Gulf Coast. Refer to forecasts in the coming days as the situation becomes more clear. .Spotter Information Statement... Spotter activation may be needed Sunday night. && Visit NWS Little Rock on the web. Go to https://weather.gov/lzk.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 8:45 PM CDT | Special Weather Statement | LZK | Johnson | 30 min |
| Oct 24, 8:52 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 53 min |
| Oct 24, 8:58 PM CDT | Special Weather Statement | LZK | Sebastian | 47 min |
| Oct 24, 9:09 PM CDT | Special Weather Statement | LZK | Johnson | 36 min |
| Oct 24, 9:14 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 35 min |
| Oct 24, 9:35 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton | 40 min |
| Oct 24, 9:44 PM CDT | Special Weather Statement | LZK | Pope | 31 min |
| Oct 24, 9:48 PM CDT | Special Weather Statement | LZK | Yell | 27 min |
| Oct 24, 10:09 PM CDT | Special Weather Statement | LZK | Conway, Pope | 36 min |
| Oct 24, 10:11 PM CDT | Special Weather Statement | LZK | Fulton | 34 min |
| Oct 24, 10:23 PM CDT | Special Weather Statement | LZK | Fulton | 37 min |
| Oct 24, 10:31 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Randolph, Sharp | 44 min |
| Oct 24, 11:14 PM CDT | Special Weather Statement | LZK | Faulkner | 31 min |
| Oct 24, 11:18 PM CDT | Special Weather Statement | LZK | Randolph, Sharp | 27 min |
| Oct 24, 11:30 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Saline | 21 min |
| Oct 24, 11:50 PM CDT | Severe Thunderstorm Warning | LZK | Lawrence, Randolph | 40 min |
| Oct 24, 11:53 PM CDT | Special Weather Statement | LZK | Garland, Saline | 37 min |
| Oct 25, 12:22 AM CDT | Special Weather Statement | LZK | Pulaski | 23 min |
| Oct 25, 12:47 AM CDT | Special Weather Statement | LZK | Pulaski | 28 min |
| Oct 25, 1:16 AM CDT | Special Weather Statement | LZK | Jefferson | 29 min |
| Oct 25, 1:28 AM CDT | Special Weather Statement | LZK | Dallas | 32 min |
| Oct 25, 1:59 AM CDT | Special Weather Statement | LZK | Dallas | 31 min |
| Oct 25, 3:11 AM CDT | Special Weather Statement | LZK | Lincoln | 19 min |
| Oct 25, 3:31 AM CDT | Special Weather Statement | LZK | Lincoln | 29 min |
| Oct 25, 4:01 AM CDT | Special Weather Statement | LZK | Desha, Drew | 29 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.